menu

FDA Confirms Leg and Foot Amputation Risk with Diabetes Medicine Canagliflozin

Be part of the knowledge.
Register

We’re glad to see you’re enjoying ReachMD…
but how about a more personalized experience?

Register for free

FDA Confirms Leg and Foot Amputation Risk with Diabetes Medicine Canagliflozin

Program Information
Recommended
FDA Confirms Leg and Foot Amputation Risk with Diabetes Medicine Canagliflozin
RestartResume
    The FDA concluded that the type 2 diabetes medicine canagliflozin causes an increased risk of leg and foot amputations.
    • Overview

      Based on new data from two large clinical trials, the FDA concluded that the type 2 diabetes medicine canagliflozin (brand names Invokana, Invokamet, Invokamet XR) causes an increased risk of leg and foot amputations. The FDA is requiring new warnings, including their most prominent Boxed Warning, be added to the canagliflozin drug labels to describe this risk.

      Amputations of the toe and middle of the foot were the most common; however, amputations involving the leg, below and above the knee, also occurred. Some patients had more than one amputation, some involving both limbs.

      Report side effects involving canagliflozin and other medicines to the FDA MedWatch program at fda.gov/medwatch.

      A link to the full communication detailing specific information for health care professionals and the complete Data Summary can be found at fda.gov/DrugSafetyCommunications. If you have drug questions, contact the FDA at druginfo@fda.hhs.gov.

      Released 5/16/2017

    Facebook Comments

    LIVE ON REACHMD RADIOBack to live radio

    Loading...

    Programs 8/23/19

    Get a Dose of ReachMD in Your Inbox
    and Practice Smarter Medicine

    Stay current with the best in medical education.